MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a micro-puncture kit was used for accessing the right femoral artery under ultrasound guidance.It was further reported the needle punctured the artery and the wire was threaded into the artery.The wire was examined under flouro and revealed the wire had coiled upon itself and needed to be exchanged for a new wire.The physician had difficulty removing the wire and had to first remove the access needle.Upon removal of the wire, a visual inspection showed the wire frayed.Fluro revealed remnants of the wire in the patient anatomy.The access needle was visually inspected and reportedly ¿appeared appropriate." the attending physician consulted with two vascular surgeons and the determination was made to leave the fragments in the patients anatomy, the patient was informed of the decision.No additional information was available at the time of this report.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.The supplied wire from the micropuncture transitionless access set was returned in a used and damaged condition.The distal coil was stretched out.The length of the wire under the coil was approximately 4 cm.The distal weld was missing.The core wire tip had a sheared appearance.The distal end of the coil was straightened, and the distal tip had a pinched appearance.The diameter dimensions of the mandril were within specification.The coil length was much longer than the specified 9 cm due to the coil being stretched.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that is supplied with a cautionary label illustrating that the wire should not be pulled back through the needle.Additionally, the ifu states: "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril guide through a needle tip may result in breakage." and " caution: do not withdraw the wire guide through the introducer needle; breakage may results.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit." based on the information provided and results of the investigation the reported failure may be associated with the wire guide being damaged by withdrawal and/or manipulation through the needle.The most likely root cause may be related to user technique.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6150866
Report Number1820334-2016-01358
Device Sequence Number844206
Product Code DYB
UDI-Device Identifier00827002438729
UDI-Public(01)00827002438729(17)190901(10)7244911
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-505-SST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;